Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS St. Louis, MO

April 2, 201415 counties in Illinois; 20 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Apr 2, 2014, 3:07 PM CDT for 15 counties in Illinois; 20 counties in Missouri. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:07 PM CDT (20:07 UTC)
Expired
Apr 4, 2014, 4:00 AM CDT
In force
37 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 35 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 3 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WGUS63 KLSX 022007
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT WED APR 2 2014

ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052-
059>065-030815-
/O.NEW.KLSX.FF.A.0001.140402T2007Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
307 PM CDT WED APR 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY 
  IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...
  MONTGOMERY IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...
  FRANKLIN MO...GASCONADE MO...JEFFERSON MO...LINCOLN MO...
  MONITEAU MO...MONTGOMERY MO...OSAGE MO...PIKE MO...ST. 
  CHARLES MO...ST. LOUIS CITY MO...ST. LOUIS MO AND WARREN MO.

* THROUGH LATE THURSDAY NIGHT

* AREAS ALONG INTERSTATE 70 HAVE ALREADY RECEIVED ANYWHERE FROM 1
  TO 2.5 INCHES OF RAIN SINCE LAST NIGHT. THIS SAME AREA IS
  EXPECTED TO PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH THURSDAY
  EVENING FOR AN EVENT TOTAL OF 3 TO 5 INCHES.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
  GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
  AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

* MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS
  OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN
  APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF
  HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD
  WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER
  ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

2%
4 follow-up statements
090 
WGUS63 KLSX 030453
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 PM CDT WED APR 2 2014

ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052-
059>065-031100-
/O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
1153 PM CDT WED APR 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE 
  MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO...
  JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO...
  OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. 
  LOUIS MO AND WARREN MO.

* THROUGH LATE THURSDAY NIGHT

* AREAS ALONG INTERSTATE 70 HAVE ALREADY RECEIVED ANYWHERE FROM 
  1 TO 2.5 INCHES OF RAIN SINCE LAST NIGHT. THIS SAME AREA IS 
  EXPECTED TO PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH 
  THURSDAY EVENING FOR AN EVENT TOTAL OF 3 TO 5 INCHES. 

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR 
  TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
  ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND 
  SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY 
  ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. 
  MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GKS
623 
WGUS63 KLSX 030834
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
334 AM CDT THU APR 3 2014

ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052-
059>065-032200-
/O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
334 AM CDT THU APR 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE 
  MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO...
  JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO...
  OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. 
  LOUIS MO AND WARREN MO.

* THROUGH LATE TONIGHT

* AREAS ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS MUCH OF
  SOUTHWEST ILLINOIS HAVE ALREADY RECEIVED ANYWHERE FROM 2 TO 3
  INCHES OF RAIN SINCE YESTERDAY. THIS SAME AREA IS EXPECTED TO
  PICK UP AN ADDITIONAL 2 TO 3 INCHES THROUGH TONIGHT.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR 
  TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
  ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND 
  SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY 
  ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. 
  MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TILLY
014 
WGUS63 KLSX 031534
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT THU APR 3 2014

ILZ079-MOZ072>075-040345-
/O.EXA.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1034 AM CDT THU APR 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS 
  AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  SOUTHWEST ILLINOIS...RANDOLPH IL. IN MISSOURI...CRAWFORD MO...
  ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO.

* THROUGH LATE TONIGHT

* AREAS FROM THE NORTHERN OZARKS INTO SOUTHWEST ILLINOIS RECEIVED
  1 TO 2 INCHES OF RAIN EARLY THIS MORNING. SEVERAL MORE WAVES OF
  THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING, PRODUCING
  SEVERAL ADDITIONAL ROUNDS OF HEAVY RAINFALL.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR 
  TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
  ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND 
  SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY 
  ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. 
  MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ058>060-064-065-069-070-074-097>102-MOZ036-041-042-047>052-
059>065-040345-
/O.CON.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
1034 AM CDT THU APR 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE 
  MO...CALLAWAY MO...COLE MO...FRANKLIN MO...GASCONADE MO...
  JEFFERSON MO...LINCOLN MO...MONITEAU MO...MONTGOMERY MO...
  OSAGE MO...PIKE MO...ST. CHARLES MO...ST. LOUIS CITY MO...ST. 
  LOUIS MO AND WARREN MO.

* THROUGH LATE TONIGHT

* AREAS FROM CENTRAL AND EASTERN MISSOURI INTO SOUTHWEST ILLINOIS
  HAVE ALREADY RECEIVED ANYWHERE FROM 3 TO 5 INCHES OF RAIN SINCE
  EARLY WEDNESDAY MORNING. SEVERAL MORE WAVES OF THUNDERSTORMS ARE
  FORECAST FOR THIS AFTERNOON AND INTO THE EVENING HOURS, WITH
  ADDITIONAL HEAVY RAIN ANTICIPATED.   

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR 
  TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
  ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND 
  SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY 
  ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. 
  MOVE TO HIGHER GROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
841 
WGUS63 KLSX 040904
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
404 AM CDT FRI APR 4 2014

ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052-
059>065-072>075-041015-
/O.EXP.KLSX.FF.A.0001.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-BOONE MO-AUDRAIN MO-
MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
404 AM CDT FRI APR 4 2014

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
EXPIRED. RAINFALL HAS ENDED ACROSS THE REGION...THEREFORE THE
FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE.

$$

GLASS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 2, 12:51 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 2, 12:51 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT Wed Apr 2 2014

.UPDATE:
Issued at 1250 PM CDT Wed Apr 2 2014

MCS rolling thru STL metro and southwest IL at the moment and will
take until 21z to finally exit southwest IL at the rate it is
going, especially considering the southwest extent of it.
Elsewhere and otherwise, expect a break in the activity with
minimal chances for additional rain until later this evening when
the next round fires up into central MO and then expands first to
the northeast and then bodily tracks to the southeast thru the
rest of the CWA overnight.

Severe potential for this next round later tonight looks at least
as good as it did this morning, probably better, with slightly
greater instability and decent shear maintained with warm front
passing thru.

Trimmed max temps a bit most areas with rain and clouds keeping
things down, but should still rise late in the day to come close
to previous forecast.

TES

&&

.SHORT TERM:  (Through Tonight)
Issued at 327 AM CDT Wed Apr 2 2014

Expect ongoing TSRA to continue to move ewd this morning and shud
continue to back build into at least central MO if not further W
into wrn MO thru at least sunrise. TSRA over ern KS shud lift
enewd this morning and affect mainly the nrn half of the CWA.
These storms shud move ewd out of the region by this afternoon.
This shud leave the bulk of the afternoon, and perhaps the early
evening, dry.

A wrmfnt shud slowly lift nwd today, but clouds and precip will
help slow the nwd progression. The nwd progression of this fnt will
largely determine where the storms are likely to develop this
evening. This will also determine svr potential this afternoon and
tonight.

Believe elevated storms will form this evening and persist
overnight impacting the nrn half of the CWA. These storms shud
have a large hail threat given available elevated CAPE and shear.
S of the fnt, precip is more questionable. However, are some mdl
solns that suggest TSRA developing upstream of the CWA and moving
into the region overnight. Main question will be timing. The
threat with these storms will trend more twd wind, but also
include hail.

Tilly

.LONG TERM:  (Thursday through Tuesday)
Issued at 405 AM CDT Wed Apr 2 2014

Mdls continue to point to a widespread severe weather outbreak on
Thursday. TSRA shud be ongoing at Thurs morning, mainly over the
ern portions of the CWA. These storms shud move out of the region
quickly, leaving the bulk of the day dry. TSRA shud develop just w
of the CWA, or along the wrn fringes, late Thurs afternoon and
move ewd into the area. Progd hodographs show initial mode shud be
supercells, but shud eventually upscale into QLCS. Primary threats
will be tornadoes and large hail given the 30+ kts of 0-1 km shear
and SRH of 300+ Joules. This wud point to a threat of strong
tornadoes this eve as the LLJ ramps up. While the primary threat
will shift more twd damaging winds as storm mode changes to QLCS,
tornadoes will still be a threat given the strong low level shear.

Some question remains with sfc low track. Had originally
discounted the NAM, but 06z cycle is closer to other solns. While
the entire CWA will see a threat for svr wx Thurs night, believe
the primary concern will be for the srn half of the CWA.

Beyond Fri, cooler temps are expected. Generally trended twd a
blend of guidance given mdl differences. However, mdls are in
fairly good agreement with much cooler temps on Fri and Fri night.
Have therefore trended cooler. Kept POPs in the extd in the low
chance range given uncertainty.

Tilly

&&

.AVIATION:  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1250 PM CDT Wed Apr 2 2014

VFR conditions will be few and far between the next 24 hours, with
area of lo CIGs giving way to some extent late this afternoon and
early this evening only to return in force later tonight as warm
front continues its slow northward push. TSRA will come to an end
in STL metro between 19-20z with next round firing up later this
evening first in a COU-UIN axis and then pushing southeast toward
STL metro sites late tonight. Passage of warm front late tonight
and Thursday morning should signal end of this round of TSRA as
well as breaking up of lo CIGs.

Specifics for KSTL: MVFR conditions generally prevailing until
later this evening when stratus re-strengthens over area ahead of
final push of warm front. IFR CIGs to then continue until Thursday
morning after sunrise. Another round of TSRA expected late tonight
after the current round departs by 19-20z with some lingering SHRA
possible well into Thursday morning. Yet another round of TSRA set
for just beyond the valid period for Thursday evening.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
452 AM CDT WED APR 2 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
452 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH TONIGHT. SOME
OF THE STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE
PRIMARY THREAT WILL BE LARGE HAIL. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN ON THURSDAY. SOME
OF THE STORMS THURSDAY AFTERNOON AND OVERNIGHT MAY BE SEVERE.
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ON THURSDAY
AND THURSDAY NIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO
THE NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Apr 2, 1:42 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             GRANITE CITY            38.71N  90.13W
04/02/2014  M0.88 INCH       MADISON            IL   TRAINED SPOTTER

&&

CARNEY
Local storm report, Apr 2, 1:45 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             MARYVILLE               38.73N  89.96W
04/02/2014  E0.50 INCH       MADISON            IL   TRAINED SPOTTER

            A FEW QUARTER SIZE HAIL MIXED IN.

&&

DYE
Local storm report, Apr 2, 1:48 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             EDWARDSVILLE            38.80N  89.97W
04/02/2014  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

            HAIL LASTED 2 MINUTES. TOTAL RAINFALL SO FAR IS 2.82
            INCHES.

&&

FUCHS
Special weather statement, Apr 2, 2:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CDT WED APR 2 2014

ILZ064-065-069-070-022000-
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-
216 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...EASTERN
BOND...SOUTHERN FAYETTE AND NORTHERN MARION COUNTIES UNTIL 300 PM
CDT...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEAVER CREEK...OR 7 MILES SOUTH OF
GREENVILLE...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANDALIA...
  TAMALCO...
  MULBERRY GROVE...
  BOULDER...
  FAIRMAN...
  PATOKA...
  SHOBONIER...
  BROWNSTOWN...
  KINMUNDY...
  ST. ELMO...

THIS STORM WILL ALSO IMPACT CARLYLE LAKE RECREATIONAL AREA.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS FROM EXIT 41 TO EXIT 76.
INTERSTATE 57 NEAR EXIT 127.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Special weather statement, Apr 2, 2:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED APR 2 2014

ILZ065-070-022030-
FAYETTE IL-MARION IL-
253 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND
NORTHEASTERN MARION COUNTIES UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINMUNDY...OR 11 MILES NORTH OF SALEM...
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FARINA...
  OMEGA...
  STEPHEN FORBES STATION...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Apr 2, 2:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      KIRKWOOD                38.58N  90.42W
04/02/2014                   ST. LOUIS          MO   TRAINED SPOTTER

            SOUTH FILLMORE AVENUE IS FLOODED NEAR EAST MONROE

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:38 AM CDTSevere Thunderstorm WarningLSXMonroe52 min
Apr 2, 10:51 AM CDTAreal Flood AdvisoryLSXMacoupin, Madison, Monroe, Montgomery, Saint Clair26 days
Apr 2, 11:02 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair43 min
Apr 2, 12:55 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair50 min
Apr 2, 1:33 PM CDTSevere Thunderstorm WarningLSXMadison42 min
Apr 2, 2:12 PM CDTFlash Flood WarningLSXMadison4 hr
Apr 2, 7:13 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway47 min
Apr 2, 7:44 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Apr 2, 8:26 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery49 min
Apr 2, 8:50 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren40 min
Apr 2, 9:47 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade43 min
Apr 2, 10:15 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson45 min
Apr 2, 12:13 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles, Warren3 hr
Apr 2, 3:18 PM CDTRiver Flood WarningLSXSaint Charles57 hr

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.